Thunderstorm Wind, Hansford
- When
- July 21, 12:30 AM CST
- Where
- Hansford County, 11.11 mi N of Spearman
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.360, -101.180
Scattered thunderstorms developed during the early morning hours along and behind a cold front as it moved through northern parts of the Texas Panhandle. One storm produced a gust of 58 MPH, as measured by a station of the West Texas Mesonet.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Scattered thunderstorms developed during the early morning hours along and behind a cold front as it moved through northern parts of the Texas Panhandle. One storm produced a gust of 58 MPH, as measured by a station of the West Texas Mesonet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 20, 11:27 PM CST, 1 hour 3 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1227 AM CDT Sun Jul 21 2019 .AVIATION... Showers and thunderstorms are expected to develop along and just behind a cold front as it pushes south across the region. GUY and DHT look to have the best chances of thunderstorms early this morning. Have left thunderstorms out of the AMA TAF for now as dynamics are not as strong there. Winds should remain northerly for the DHT and GUY TAF sites through this forecast as another surge of cooler air pushes southward this evening. The winds may briefly become southeast at AMA during the afternoon, before they become northerly again this evening. Skies are expected to remain VFR outside of thunderstorms. Thunderstorm chances are not as clear cut for this afternoon and evening so will leave the mention of them out of the TAF's for later in the forecast. && .PREV DISCUSSION... /Issued 702 PM CDT Sat Jul 20 2019/ AVIATION... For the 00Z TAFs, a cold front is expected to move across the area late tonight into early Sunday morning, then possibly stall near or just south of the southern Texas Panhandle before getting a final push Sunday evening. There could be some tstms near KGUY and KDHT later this evening and tonight. Isold showers and tstms may also develop late Sunday afternoon, more likely just after this fcst cycle. However, confidence is low with respect to location and development of storms so have decided to hold off mention for this fcst. 02 PREV DISCUSSION... /Issued 313 PM CDT Sat Jul 20 2019/ SHORT TERM... Surface low over southeastern Colorado with frontal boundary across northwest Kansas and then across southeastern Colorado will push slowly south and east this evening and overnight tonight. Frontal boundary to move into the northwestern portions of the Panhandles early this evening and across the northern and western portions of the forecast area by 06Z Sunday. Frontal boundary expected to stall by 12Z Sunday across the eastern and southern portions of the Panhandles. Upper ridge over the Panhandles will break down tonight as a shortwave trough approaches from the central and southern Rockies and moves across the forecast area tonight. Convection likely to move into the northwestern Panhandles by 00Z Sunday and then track slowly east this evening across the northern portions of the forecast area before dissipating around 09Z to 11Z Sunday. Schneider LONG TERM... The current synoptic pattern of high pressure dominating the southern U.S. is about to break down. An area of low pressure at H5 is expected to strengthen over the Gulf of Alaska with a second low pressure system strengthening over the Hudson Bay. This is going to allow a ridge to build from the center of high pressure over the Four Corners Region and the Rocky Mountains up into the eastern Alberta Province. A trough will build from the low over the Hudson Bay and reach southward over the upper Midwest and Eastern CONUS, bringing some cooler temperatures to this area. Sunday will be slightly cooler for the Texas and Oklahoma Panhandles as a surface cold front approaches. The GFS has the front reaching the southern fringe of the Texas Panhandle Sunday morning. The front may retreat north halfway up the Texas Panhandle and stall for much of the afternoon. Depending on the extent of thunderstorms Saturday night, some rain cooled air may help the progress of the frontal boundary Sunday morning. High temperatures Sunday will be a bit tricky depending on the timing and progression of the front. Temperatures could be about 5 degrees cooler on Sunday if the front progresses further south and does not retreat. Thunderstorms will be possible Sunday night into Monday morning as the high pressure at H5 over the Four Corners Region puts the FA under northwest flow with some embedded shortwaves. Some upper level moisture will be advected into the area with a brief period of higher dewpoints at the surface behind the front. Severe thunderstorms are not expected at this time. Directional shear will be plentiful however speed shear and CAPE will be lacking. The northwest CWA will be favored for storms Sunday night but the entire CWA will have a chance to get some rain. Going into Monday it will be cooler with highs in the 80s. This will be the new trend for the coming week. Some showers and thunderstorms could be lingering Monday morning. Confidence is not that high at the moment but some low stratus could bring some misty conditions to the area Monday morning as well. The rest of the week is looking dry as far as precip chances go, with the exception of the far northwest CWA that may see some surviving monsoonal storms come in from New Mexico and Colorado. Hoffeditz && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/23
Hazardous Weather Outlook National Weather Service Amarillo TX 755 PM CDT Sat Jul 20 2019 OKZ001>003-TXZ001>020-317-211100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 755 PM CDT Sat Jul 20 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible tonight across the Oklahoma Panhandle as well as parts of the northern Texas Panhandle. A few storms may become strong, with gusty winds to around 55 mph and small hail the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Sunday afternoon into Monday evening across most of the Oklahoma and Texas Panhandles. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The Amarillo radar (KAMA), 134 km away, was scanning. The volume nearest the first event began at 06:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843964.